MAUDE Adverse Event Report: PENUMBRA, INC. NEURON MAX 6F 088 LONG SHEATH; DQY

PENUMBRA, INC. NEURON MAX 6F 088 LONG SHEATH; DQY
Catalog Number PNML6F088804M
Medical Device Problem Codes Break (1069); Device Damaged Prior to Use (2284)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 11/04/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This device is available for return.A follow up mdr will be submitted upon completion of the device investigation.
 
Event or Problem Description
During preparation for a medical procedure, the hospital staff noticed that the tip of the neuron max 6f 088 long sheath (neuron max) was stuck to the packaging mandrel and while removing the neuron max, the tip of the neuron max broke off.The damage to the neuron max occurred prior to use and, therefore, the neuron max was not used in the procedure.The procedure was completed using another neuron max.
 
Additional Manufacturer Narrative
Results: the returned device was damaged at the distal tip.The packaging mandrel had shifted underneath the packaging tape.Conclusions: evaluation of the returned neuron max revealed that the catheter was damaged at the distal tip.Further investigation revealed that the packaging mandrel was loose from the packaging tape.If the packaging mandrel is loose from the packaging tape, the tip of the catheter may become pinned between the packaging mandrel and the packaging tub.If the catheter is forcefully retracted while pinned, the tip of the catheter may become damaged.Penumbra catheters are inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.

Brand Name
NEURON MAX 6F 088 LONG SHEATH
Common Device Name
DQY
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key8138912
Report Number3005168196-2018-02377
Device Sequence Number13847893
Product Code DQY
UDI-Device Identifier00814548012209
UDI-Public00814548012209
Combination Product (Y/N)Y
Initial Reporter CountryDA
PMA/510(K) Number
K111380
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/08/2018
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/01/2020
Device Catalogue NumberPNML6F088804M
Device Lot NumberF80322
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/06/2018
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 11/08/2018
Supplement Date Received by Manufacturer02/06/2019
Initial Report FDA Received Date12/06/2018
Supplement Report FDA Received Date03/01/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Date Report Sent to FDA01/01/2005